Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 126, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Dec 27, 2018, 7:29 AM CST for Travis County, Texas. It took effect at Dec 27, 2018, 7:49 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2018, 7:29 AM CST (13:29 UTC)
- In effect from
- Dec 27, 2018, 7:49 AM CST
- Expired
- Dec 28, 2018, 1:12 AM CST
- In force
- 17 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 58 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Barton Creek at Loop 360 (ABTT2). The gauge peaked at 9.33 ft at Dec 27, 2018, 11:00 AM CST.
- Action stage
- 8 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08155300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:28 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 27, 5:28 AM CST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 528 AM CST Thu Dec 27 2018 .UPDATE... See below for the 12z aviation discussion... && .AVIATION... All showers and thunderstorms have pushed east of the Interstate 35 terminals, with skies rapidly clearing from west to east behind the cold frontal passage. Mostly clear skies and tranquil weather is expected through the TAF period, with VFR conditions prevailing. Winds are generally calm presently at AUS/SAT/SSF, but west/northwesterly winds around 10 knots should develop shortly and prevail through the TAF period. At DRT, northwesterly winds around 12 knots will become generally light and easterly by early Friday morning. && .PREV DISCUSSION... /ISSUED 209 AM CST Thu Dec 27 2018/ SHORT TERM (Today through Friday)... Rain and thunderstorms continue across parts of the area this morning, with the heaviest rainfall east of I-35. The Pacific cold front is currently lagging across West Texas, but rain cooled air (the cold pool from the storms) has raced out ahead of it. Temperatures across much of South Central Texas are now in the upper 40s and low to mid-50s, while the warm sector ahead of the line of storms remains in the 70s. The showers and storms will continue to push slowly off to the east through the early morning hours. With the threat transitioning from severe to a minor flooding threat the Tornado Watch was allowed to expire at 2 am, with the main focus now monitoring for minor flooding as some areas have seen 2 to 3.5 inches of rainfall. Several Areal Flood Advisories have been issued with low water crossings being reported flooded across several counties. With the rainfall both Austin climate sites broke daily rainfall records for Wednesday 12/26. Austin Mabry had 1.83 inches of rain for yesterday more than tripling the previous record of 0.56 inches set in 2000. By mid morning today the rainfall should shift eastward out of South Central Texas leaving behind westerly winds and clearing skies. The upper trough that helped drag the Pacific front across the state will lift towards the Great Lakes region late in the day on Thursday and open the door for high pressure to build at the surface. This will bring cool northwest winds across South Central Texas and allow for cold air advection. Cooler air will begin filtering into the area on Friday with highs 5 to 10 degrees cooler than they were on Thursday. This will result in temperatures close to seasonal normals for the last few days of December. With the influence of the surface high skies will be sunny on Friday and it will be a nice end to the work week. LONG TERM (Friday Night through Wednesday)... Friday night into the weekend a positively tilted trough sets up across the Four Corners region of the Southwest United States. This will send a series of shortwaves across Texas leading to rain chances beginning Friday night and lasting into Monday. Temperatures during this time will continue to run at or below seasonal normals with highs on Saturday and Sunday only topping out in the mid 40s. This means low temperatures will drop into the mid 30s to low 40s. With the cloud cover in place this should prevent overnight lows from dropping below freezing so at this point there is not a concern for any freezing precipitation, just some cold rain showers for Saturday night and Sunday night. By Monday the trough across the west kicks out into the Central Plains leading to one last round of rain Sunday night and Monday morning. The larger trough moving across North Texas will present the best chance of rain for our area over the 3 day period. Rainfall for the Friday night through Monday morning period will be fairly light with early QPF forecasts only showing rainfall totals of one quarter to three quarters of an inch. The ECMWF and GFS are both in good agreement that the trough should lift to the northeast by mid-day on Monday meaning a drying and warming trend for Monday. Warming is a relative term as highs, thanks to the westerly winds, will warm to near 60 degrees, rather than the mid 40s. The warm up will be short lived as a front drops through the state on Tuesday cooling highs back down to near 50 for the beginning of 2019. With mostly clear skies and light winds freezing overnight lows will be possible for the first two full nights of the new year for much of the area. Lows could drop into the mid 20s across the Hill Country, with the I-35 corridor close to freezing both Tuesday and Wednesday night. Rewinding a bit, for New Years Celebrations on the night of the 31st the weather should be seasonably cool (lows in the 30s and low 40s), with partly cloudy skies and light winds. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 42 57 40 45 / - 0 - 10 40 Austin Bergstrom Intl Airport 69 41 58 40 46 / - 0 - 10 40 New Braunfels Muni Airport 69 41 59 41 47 / - 0 - 10 40 Burnet Muni Airport 64 38 53 35 42 / - 0 0 10 30 Del Rio Intl Airport 69 42 65 42 48 / 0 0 0 10 30 Georgetown Muni Airport 66 38 54 37 44 / - 0 - 10 40 Hondo Muni Airport 70 40 64 41 51 / 0 0 0 10 30 San Marcos Muni Airport 69 40 58 40 47 / - 0 - 10 40 La Grange - Fayette Regional 71 43 60 43 49 / 20 0 - 10 40 San Antonio Intl Airport 69 42 60 42 47 / - 0 0 10 30 Stinson Muni Airport 70 44 62 43 48 / - 0 0 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...BMW Short-Term/Long-Term...Treadway
Hazardous weather outlook, Dec 27, 6:06 AM CST, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 606 AM CST Thu Dec 27 2018 TXZ171>173-183>194-202>209-217>225-228-281215- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 606 AM CST Thu Dec 27 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Dec 27, 1:38 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM FLASH FLOOD 4 SSW JOLLYVILLE 30.39N 97.78W
12/27/2018 TRAVIS TX EMERGENCY MNGR
TWO VEHICLES IN HIGH WATER AT THE 6000 BLOCK
OF SPICEWOOD SPRINGS ROAD. MULTIPLE PEOPLE
NEEDING RESCUED.
&&
NHSpecial weather statement, Dec 27, 2:11 AM CST, 5 hours 18 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 211 AM CST THU DEC 27 2018 TXZ205-206-270900- Comal TX-Bexar TX- 211 AM CST THU DEC 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BEXAR AND CENTRAL COMAL COUNTIES UNTIL 300 AM CST... At 211 AM CST, Doppler radar was tracking a strong thunderstorm near The Dominion, or 9 miles northwest of San Antonio Int Airport, moving northeast at 55 mph. Dime size hail will be possible with this storm. Locations impacted include... San Antonio, Canyon Lake Dam, Canyon Lake, Bulverde, Shavano Park, Hollywood Park, Cross Mountain, Smithson Valley, Timberwood Park, Fischer, Leon Springs, The Dominion, Spring Branch, Hill Country Village, Anhalt, Startzville, Sattler, Specht Store, Fiesta Texas and Honey Creek State Natural Area. LAT...LON 2988 9808 2954 9856 2964 9867 3003 9831 TIME...MOT...LOC 0811Z 222DEG 49KT 2964 9857 BMW
Local storm report, Dec 27, 2:15 AM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 2 NW SEA WORLD 29.49N 98.72W
12/27/2018 E0.75 INCH BEXAR TX PUBLIC
PEA TO PENNY SIZED HAIL REPORTED FROM ALAMO
RANCH TO THE NW SIDE OF SAN ANTONIO VIA
TWITTER WITH THE EWXSPOTTER HASHTAG.
&&
AATSpecial weather statement, Dec 27, 2:16 AM CST, 5 hours 13 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 216 AM CST THU DEC 27 2018 TXZ219-220-270900- Frio TX-Atascosa TX- 216 AM CST THU DEC 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRIO AND WEST CENTRAL ATASCOSA COUNTIES UNTIL 300 AM CST... At 215 AM CST, Doppler radar was tracking a strong thunderstorm 7 miles south of Goldfinch, or 14 miles southwest of Charlotte, moving northeast at 45 mph. Dime size hail will be possible with this storm. Locations impacted include... Pleasanton, Jourdanton, Poteet, Charlotte, Coughran, Dobrowolski, Amphion, Hindes and Davis. LAT...LON 2875 9901 2908 9852 2894 9836 2864 9889 TIME...MOT...LOC 0815Z 236DEG 37KT 2875 9889 BMW
Special weather statement, Dec 27, 3:00 AM CST, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
300 AM CST THU DEC 27 2018
TXZ220-221-223-271000-
Atascosa TX-Gonzales TX-Wilson TX-
300 AM CST THU DEC 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GONZALES...CENTRAL
ATASCOSA AND CENTRAL WILSON COUNTIES UNTIL 400 AM CST...
At 259 AM CST, Doppler radar was tracking a strong thunderstorm over
Pleasanton, moving northeast at 50 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Pleasanton, Floresville, Poth, Stockdale, Nixon, Pandora, Sutherland
Springs, Leming, Coughran and Graytown.
LAT...LON 2901 9856 2938 9798 2938 9784 2940 9782
2929 9771 2888 9845
TIME...MOT...LOC 0859Z 235DEG 43KT 2898 9846
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:09 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 66 min |
| Dec 26, 7:01 PM CST | Special Weather Statement | EWX | Kinney | 44 min |
| Dec 26, 7:06 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 54 min |
| Dec 26, 7:10 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 65 min |
| Dec 26, 7:39 PM CST | Special Weather Statement | EWX | Kinney | 66 min |
| Dec 26, 8:01 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Kinney, Real, Uvalde | 78 min |
| Dec 26, 8:21 PM CST | Special Weather Statement | EWX | Burnet, Gillespie, Llano | 54 min |
| Dec 26, 9:05 PM CST | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 40 min |
| Dec 26, 9:12 PM CST | Areal Flood Advisory | EWX | Burnet, Gillespie, Kerr, Llano | 3 hr |
| Dec 26, 9:32 PM CST | Special Weather Statement | EWX | Blanco, Burnet, Gillespie, Williamson | 58 min |
| Dec 26, 9:45 PM CST | Special Weather Statement | EWX | Bandera, Comal, Hays, Kendall, Medina, Uvalde | 60 min |
| Dec 26, 9:54 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 32 min |
| Dec 26, 10:00 PM CST | Areal Flood Advisory | EWX | Bandera, Blanco, Kendall, Real, Uvalde | 3 hr |
| Dec 26, 10:20 PM CST | Special Weather Statement | EWX | Blanco, Travis, Williamson | 55 min |
| Dec 26, 10:25 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 35 min |
| Dec 26, 10:43 PM CST | Severe Thunderstorm Warning | EWX | Comal, Hays | 32 min |
| Dec 26, 10:49 PM CST | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 5 hr |
| Dec 26, 11:06 PM CST | Special Weather Statement | EWX | Bandera, Bexar, Comal, Hays, Kendall, Medina | 54 min |
| Dec 26, 11:19 PM CST | Special Weather Statement | EWX | Lee, Travis, Williamson | 56 min |
| Dec 26, 11:44 PM CST | Areal Flood Advisory | EWX | Bexar, Comal, Medina | 4 hr |
| Dec 27, 12:01 AM CST | Special Weather Statement | EWX | Bastrop, Bexar, Comal, Hays, Kendall, Medina | 44 min |
| Dec 27, 12:03 AM CST | Special Weather Statement | EWX | Lee, Travis | 42 min |
| Dec 27, 12:38 AM CST | Flash Flood Warning | EWX | Hays, Travis, Williamson | 3 hr |
| Dec 27, 12:47 AM CST | Special Weather Statement | EWX | Blanco, Kendall | 43 min |
| Dec 27, 12:52 AM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe, Lee | 3 hr |
| Dec 27, 2:11 AM CST | Special Weather Statement | EWX | Comal | 49 min |
| Dec 27, 2:16 AM CST | Special Weather Statement | EWX | Atascosa | 44 min |
| Dec 27, 2:36 AM CST | Areal Flood Advisory | EWX | Fayette | 114 min |
| Dec 27, 3:00 AM CST | Special Weather Statement | EWX | Wilson | 60 min |
| Dec 27, 3:50 AM CST | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 115 min |
| Dec 27, 7:29 AM CST | River Flood Warning | EWX | Travis | 18 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.